Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 30, 2021, 2:38 PM MST for Santa Cruz County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 2:38 PM MST (21:38 UTC)
- Expired
- Jul 30, 2021, 3:30 PM MST
- In force
- 52 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS85 KTWC 302138 SPSTWC Special Weather Statement National Weather Service Tucson AZ 238 PM MST Fri Jul 30 2021 AZZ503-302230- Upper Santa Cruz River and Altar Valleys including Nogales- 238 PM MST Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA AND WESTERN SANTA CRUZ COUNTIES UNTIL 330 PM MST... At 238 PM MST, Doppler radar was tracking a strong thunderstorm near Rio Rico, or 7 miles southeast of Tubac, moving west at 5 to 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tubac, Rio Rico and Tumacacori. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3160 11092 3142 11094 3141 11121 3169 11119 TIME...MOT...LOC 2138Z 103DEG 6KT 3152 11100 $$ Meyer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:55 PM MST, 43 minutes earlier.
Area forecast discussion, Jul 30, 1:55 PM MST, 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 155 PM MST Fri Jul 30 2021 .SYNOPSIS...Isolated to scattered showers and thunderstorms can be anticipated this evening and Saturday. Thereafter, the overall trend in thunderstorm coverage will be less for most of next week and focused south and east of Tucson. High temperatures will trend up next week with readings peaking around Tuesday. && .DISCUSSION...Regional radar imagery was showing a few showers and thunderstorms already developing, mainly in the mountains, early this afternoon. The general area of concern for flash flooding will be west of Tucson where a Flash Flood Watch remains in effect through late tonight for western and central Pima county. The greater Tucson metro will be on the fringes, so cannot rule out an isolated thunderstorm with heavy downpours impacting the city. Ensembles favored a decreasing trend in daily thunderstorm coverage Sunday into the work week with no strong signal indicating otherwise. High temperatures will also peak slightly above normal around Tuesday based on limited thunderstorm activity and a relatively drier airmass in place. && .AVIATION...Valid through 01/00Z. Increasing clouds into this evening becoming SCT-BKN 10k-14k ft MSL. ISOLD-SCT SHRA/TSRA through early Saturday morning with strong erratic wind gusts in excess of 30 kts, heavy downpours, and temporary MVFR CIGS/VSBYS. ISOLD-SCT SHRA/TSRA redeveloping Saturday afternoon. Outside of TSRA outflows, SFC wind will generally remain less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms area-wide today before a downward trend in storm activity this weekend into early next week when storm chances will mainly be from Tucson eastward. Storms will likely produce erratic, gusty winds and locally heavy downpours. RH values remain well above critical thresholds through at least the middle of next week. Temps will remain near to slightly below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for public zones AZZ501-502. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 30, 9:49 AM MST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
949 AM MST FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG 25 S AJO 32.03N 112.84W
07/29/2021 PIMA AZ UTILITY COMPANY
THREE POWER POLES DOWNED CAUSING POWER
OUTAGE AT ORGAN PIPE CACTUS NATIONAL
MONUMENT.
0300 PM FLASH FLOOD 29 WSW PISINEMO 31.95N 112.80W
07/29/2021 PIMA AZ PARK/FOREST SRVC
ROAD WITHIN ORGAN PIPE CACTUS NATIONAL
MONUMENT WAS IMPASSABLE DUE TO FLOWING
WATER.
&&
KDSpecial weather statement, Jul 30, 2:38 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 238 PM MST Fri Jul 30 2021 AZZ503-302230- Upper Santa Cruz River and Altar Valleys including Nogales- 238 PM MST Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA AND WESTERN SANTA CRUZ COUNTIES UNTIL 330 PM MST... At 238 PM MST, Doppler radar was tracking a strong thunderstorm near Rio Rico, or 7 miles southeast of Tubac, moving west at 5 to 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tubac, Rio Rico and Tumacacori. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3160 11092 3142 11094 3141 11121 3169 11119 TIME...MOT...LOC 2138Z 103DEG 6KT 3152 11100 Meyer
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham, Pima | 39 min |
| Jul 29, 6:29 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 29, 6:33 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 117 min |
| Jul 29, 7:11 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 29, 7:53 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Jul 30, 3:07 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Jul 30, 3:31 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jul 30, 4:11 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.